Alert archive / Texas / Lake Wind Advisories in 2021
Lake Wind Advisory 29, NWS Shreveport, LA
NWS Shreveport, LA issued this lake wind advisory at Nov 24, 2021, 2:39 AM CST for 4 states. It took effect at Nov 24, 2021, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2021, 2:39 AM CST (08:39 UTC)
- In effect from
- Nov 24, 2021, 9:00 AM CST
- Expired
- Nov 24, 2021, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Shreveport, LA
All 24 counties
Little River County, AR, Miller County, AR, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 78 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2348 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
967 WWUS74 KSHV 240839 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 239 AM CST Wed Nov 24 2021 ARZ059-070-LAZ001-002-OKZ077-TXZ096-097-108>112-124>126-136>138- 149>151-241645- /O.NEW.KSHV.LW.Y.0029.211124T1500Z-211125T0000Z/ Little River-Miller-Caddo-Bossier-McCurtain-Red River-Bowie- Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg- Harrison-Cherokee-Rusk-Panola- Including the cities of Ashdown, Texarkana, Shreveport, Bossier City, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, and Carthage 239 AM CST Wed Nov 24 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 10 to 20 mph expected. * WHERE...Portions of northwest Louisiana, southeast Oklahoma, southwest Arkansas and northeast Texas. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. * ADDITIONAL DETAILS...An enhanced pressure gradient ahead of an approaching cold front will bring windy conditions to area lakes across portions of northeast Texas, southeast Oklahoma, southwest Arkansas, and northwest Louisiana. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
2 follow-up statements
094 WWUS74 KSHV 241734 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 1134 AM CST Wed Nov 24 2021 LAZ010-TXZ152-153-250000- /O.EXA.KSHV.LW.Y.0029.000000T0000Z-211125T0000Z/ De Soto-Nacogdoches-Shelby- Including the cities of Mansfield, Stonewall, Logansport, Nacogdoches, and Center 1134 AM CST Wed Nov 24 2021 ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 10 to 15 mph. * WHERE...In Louisiana, De Soto Parish. In Texas, Nacogdoches County and Shelby County. * WHEN...Until 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ ARZ059-070-LAZ001-002-OKZ077-TXZ096-097-108>112-124>126-136>138- 149>151-250000- /O.CON.KSHV.LW.Y.0029.000000T0000Z-211125T0000Z/ Little River-Miller-Caddo-Bossier-McCurtain-Red River-Bowie- Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg- Harrison-Cherokee-Rusk-Panola- Including the cities of Ashdown, Texarkana, Shreveport, Bossier City, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, and Carthage 1134 AM CST Wed Nov 24 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 10 to 20 mph expected. * WHERE...Portions of northwest Louisiana, southeast Oklahoma, southwest Arkansas and northeast Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 04
828 WWUS74 KSHV 242057 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 257 PM CST Wed Nov 24 2021 ARZ059-070-LAZ001-002-010-OKZ077-TXZ096-097-108>112-124>126- 136>138-149>153-250000- /O.CON.KSHV.LW.Y.0029.000000T0000Z-211125T0000Z/ Little River-Miller-Caddo-Bossier-De Soto-McCurtain-Red River- Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith- Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby- Including the cities of Ashdown, Texarkana, Shreveport, Bossier City, Mansfield, Stonewall, Logansport, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, and Center 257 PM CST Wed Nov 24 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 10 to 20 mph expected. * WHERE...Portions of northwest Louisiana, southeast Oklahoma, southwest Arkansas and northeast Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 04
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Nov 23, 11:14 PM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Nov 23, 11:14 PM CST, 3 hours 25 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 1114 PM CST Tue Nov 23 2021 .AVIATION... VFR conditions will continue through much if not all of the 24/06Z TAF period. Areas of cirrus will continue to increase and thicken from the W overnight, with an area of cu over SE TX bound between RKP, to UTS, to just W and S of JAS expected to continue spreading N into E TX overnight. Thus, low VFR cu cigs near 3.5kft will affect the E TX terminals between 07-10Z, and will eventually begin spreading into the SHV/TXK areas by/shortly after 12Z. Can't rule out some locally high based MVFR cigs across portions of E TX by/just after 12Z, but these should be brief and confidence remains too low to mention in the E TX terminals attm. The cu field should be more scattered at ELD/MLU by late morning/early afternoon, and remain so through the afternoon and evening, with the cu cigs lingering through the remainder of the TAF period across E TX/SE OK and much of SW AR. Cigs should begin to gradually lower late in the TAF period and just after 06Z Thursday over portions of NE TX/SE OK, ahead of a approaching cold front. Sct convection will also begin to develop over these areas by and just beyond 06Z, with lowering cigs expected farther S into E TX/SW AR/NW LA. SSE winds 5-11kts tonight, except light SE at ELD/MLU, will increase to 8-13kts after 15Z, with gusts to 20-25kts over E TX. /15/ && .PREV DISCUSSION... /issued 1003 PM CST Tue Nov 23 2021/ .SHORT TERM.../Tonight/ The evening satellite imagery indicates areas of cirrus continuing to increase from the WNW, ahead of a developing longwave trough entering the Rockies and absorbing the Srn stream trough over the Desert SW into Cntrl Baja and the SE Pacific. This cirrus shield will gradually thicken overnight as the flow becomes more SW ahead of this trough, with a Srly low level flow increasing over the Srn Plains ahead of a developing cold front over Wrn KS/Ern CO. In fact, the tightening pressure gradient will result in a developing 35-40+kt Srly LLJ over the Srn Plains overnight, which will quickly draw low level moisture, evident over and just inland of the SE TX coast between RKP and GLS, quickly N into E TX late tonight. Did bump the sky grids up a bit overnight especially over the Ern half of the region to account for the thickening cirrus shield, with the winds/thickening cloud cover eventually going to slow or halt the temp fall overnight. Did bump min temps down a degree or two across portions of the area given the latest 03Z temps, with low level moisture advection and the stronger winds over ECntrl TX perhaps allowing temps to rise a degree or so late tonight. Did beef up the sky grids Wednesday to account for the considerable low cu field that will spread NE into SW AR/much of N LA, but no other changes were needed as dry conditions will prevail. The thickening cloud cover may limit the extent of mixing Wednesday, but should breaks in the cloud cover occur, some of the stronger winds aloft may mix down resulting in higher gusts of 20-25+ kts. Will hold off on a Lake Wind Advisory pending the new 00Z model guidance, although one may be needed for portions of E TX. Zone update already out...grids will be available shortly. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 46 73 59 64 / 0 0 60 90 MLU 38 70 55 65 / 0 0 20 90 DEQ 40 68 50 58 / 0 10 100 40 TXK 47 70 55 61 / 0 0 90 60 ELD 39 68 54 60 / 0 0 60 90 TYR 50 75 54 62 / 0 10 90 60 GGG 47 74 55 64 / 0 0 80 80 LFK 49 75 59 68 / 0 0 60 90 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, Nov 23, 6:08 AM CST, 20 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 608 AM CST Tue Nov 23 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-241215- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 608 AM CST Tue Nov 23 2021 This Hazardous Weather Outlook is for southern Arkansas, for northern Louisiana, for eastern Texas and southeast Oklahoma. .DAY ONE...Today and Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered showers will return Wednesday night for southeast Oklahoma and move into northeast Texas before midnight. Areas of widespread showers will continue to develop overnight along with isolated thunderstorms for the first half of Thanksgiving Day as our next cold front arrives in the late morning. Rainfall will slowly taper off during the mid to late afternoon as the cold air deepens. The last of the light rain will push out over our Louisiana parishes during the overnight hours. Friday will become sunny, but remain chilly and with more frosty mornings to come. Several more of us will see subfreezing temperatures perhaps for the first time this season. The weekend will see increasing clouds and a few more showers. However, no other hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed through tonight. 24
Nearby
Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Louisiana, 2021Lake Wind Advisories in Arkansas, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.